Alert archive / Colorado / Freeze Warnings in 2008

Freeze Warning 4, NWS Pueblo, CO

May 2, 200813 counties in Colorado

NWS Pueblo, CO issued this freeze warning at May 2, 2008, 11:38 AM MDT for 13 counties in Colorado. It took effect at May 3, 2008, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2008, 11:38 AM MDT (17:38 UTC)
In effect from
May 3, 2008, 12:00 AM MDT
Expired
May 3, 2008, 9:00 AM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 5.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2119 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 021738
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1138 AM MDT FRI MAY 2 2008

...STRONG AND POTENTIALLY DAMAGING NORTHWEST WINDS ARE PROJECTED
OVER FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS
OF OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES THROUGH
6 PM MDT...

.AN INTENSE STORM SYSTEM CENTERED OVER NEBRASKA THIS MORNING IS
EXPECTED TO PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS OVER
FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF
OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES FROM 9 AM
THIS MORNING TO 6 PM MDT THIS AFTERNOON.  IN ADDITION...THE
FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING FOR THE SAN
LUIS VALLEY.

COZ084-085-089-093-095>098-022345-
/O.NEW.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/
/O.CON.KPUB.HW.W.0004.000000T0000Z-080503T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR
1138 AM MDT FRI MAY 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT
THIS AFTERNOON. 

THIS HIGH WIND WARNING IS IN EFFECT FOR FAR EASTERN EL PASO
COUNTY...OTERO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT
COUNTY AND PROWERS COUNTY.

AN INTENSE LOW PRESSURE SYSTEM OVER NEBRASKA THIS MORNING IS
PROJECTED TO GENERATE A STRONG PRESSURE GRADIENT OVER EASTERN
COLORADO TODAY. THE COMBINATION OF THE INTENSE SURFACE LOW
PRESSURE SYSTEM AND THE TIGHT PRESSURE GRADIENT WILL BE CAPABLE
OF PRODUCING STRONG WINDS OVER PORTIONS OF THE EASTERN PLAINS.
NORTHWEST WINDS OF 25 TO 40 MPH WITH WIND GUSTS TO 60 MPH AT
TIMES ARE ANTICIPATED.

LATE THIS MORNING...WINDS OF 60 TO 70 MPH WERE BEING REPORTED AT
NUMEROUS WEATHER STATIONS ACROSS THE NORTHEAST AND EAST CENTRAL
PLAINS OF COLORADO.

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST OR BLOWING
SNOW CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN
HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS
TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH
HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT
OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS.

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

COZ083-086>088-094-099-022345-
/O.NEW.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...BRANSON...KIM...SPRINGFIELD...WALSH
1138 AM MDT FRI MAY 2 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. 

THIS FREEZE WARNING INCLUDES THE ENTIRE EASTERN PLAINS OF
SOUTHEAST COLORADO. TEMPERATURES ALONG THE I-25 CORRIDOR ARE
EXPECTED TO FALL BETWEEN 20 AND 28 DEGREES. FARTHER OUT EAST ON
THE PLAINS...TEMPERATURES ARE EXPECTED TO FALL BETWEEN 25 AND 30
DEGREES

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
5 follow-up statements
000 
WWUS75 KPUB 021834
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1234 PM MDT FRI MAY 2 2008

...STRONG AND POTENTIALLY DAMAGING NORTHWEST WINDS ARE PROJECTED
OVER FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS
OF OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES THROUGH
6 PM MDT...

...FREEZING TEMPERATURES EXPECTED LATER TONIGHT OVER THE PLAINS... 

.AN INTENSE STORM SYSTEM CENTERED OVER NEBRASKA THIS MORNING IS
EXPECTED TO PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS OVER
FAR EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF
OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES FROM 9 AM
THIS MORNING TO 6 PM MDT THIS AFTERNOON.  IN ADDITION...THE
FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING FOR THE SAN
LUIS VALLEY.

LATER TONIGHT...THE WINDS WILL CALM DOWN AND IT WILL GET QUITE COLD
FOR THIS TIME OF THE YEAR. TEMPERATURES ARE EXPECTED TO GO BELOW
FREEZING OVER THE EASTERN PLAINS AFTER MIDNIGHT.

COZ084-085-089-093-095>098-030045-
/O.CON.KPUB.HW.W.0004.000000T0000Z-080503T0000Z/
/O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR
1234 PM MDT FRI MAY 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 9 AM MDT SATURDAY. 

THIS HIGH WIND WARNING IS IN EFFECT FOR FAR EASTERN EL PASO
COUNTY...OTERO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT
COUNTY AND PROWERS COUNTY.

AN INTENSE LOW PRESSURE SYSTEM OVER NEBRASKA THIS MORNING IS
PROJECTED TO GENERATE A STRONG PRESSURE GRADIENT OVER EASTERN
COLORADO TODAY. THE COMBINATION OF THE INTENSE SURFACE LOW
PRESSURE SYSTEM AND THE TIGHT PRESSURE GRADIENT WILL BE CAPABLE
OF PRODUCING STRONG WINDS OVER PORTIONS OF THE EASTERN PLAINS.
NORTHWEST WINDS OF 25 TO 40 MPH WITH WIND GUSTS TO 60 MPH AT
TIMES ARE ANTICIPATED.

EARLY THIS AFTERNOON...WINDS HAVE BEEN GUSTING TO 50 TO 60 MPH
ACROSS EAST CENTRAL COLORADO. 

HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE
ARE EXPECTED.

THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS
AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING
TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST OR BLOWING
SNOW CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN
HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS
TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH
HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT
OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS.

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

COZ083-086>088-094-099-030045-
/O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...BRANSON...KIM...SPRINGFIELD...WALSH
1234 PM MDT FRI MAY 2 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY. 

THIS FREEZE WARNING INCLUDES THE ENTIRE EASTERN PLAINS OF
SOUTHEAST COLORADO. TEMPERATURES ALONG THE I-25 CORRIDOR ARE
EXPECTED TO FALL BETWEEN 20 AND 28 DEGREES. FARTHER OUT EAST ON
THE PLAINS...TEMPERATURES ARE EXPECTED TO FALL BETWEEN 25 AND
30 DEGREES

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

HODANISH
000 
WWUS75 KPUB 022339
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT FRI MAY 2 2008

...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE...

...FREEZING TEMPERATURES EXPECTED LATER TONIGHT OVER THE PLAINS...

.THE WIND WILL DIMINISH...AND IT WILL GET RELATIVELY COLD IN LOW
LYING AREAS TONIGHT. TEMPERATURES ARE EXPECTED TO GO BELOW FREEZING
OVER THE EASTERN PLAINS AFTER MIDNIGHT.

COZ084-085-089-093-095>098-030545-
/O.EXP.KPUB.HW.W.0004.000000T0000Z-080503T0000Z/
/O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...EADS...
SHERIDAN LAKE...LAS ANIMAS...LAMAR
539 PM MDT FRI MAY 2 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR EL PASO...CROWLEY...
OTERO...KIOWA...BENT...PROWERS...AND BACA COUNTIES. 

WINDY TO VERY WINDY CONDITIONS WILL CONTINUE TO DIMINISH THIS
EVENING. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR AT
LEAST 3 HOURS OR MORE ACROSS MUCH OF SOUTHEAST COLORADO LATE
TONIGHT AND EARLY SATURDAY MORNING.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

COZ083-086>088-094-099-030545-
/O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...PUEBLO...WALSENBURG...
TRINIDAD...BRANSON...KIM...SPRINGFIELD...WALSH
539 PM MDT FRI MAY 2 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR EASTERN FREMONT...PUEBLO...
HUERFANO...AND LAS ANIMAS COUNTIES. 

WINDY CONDITIONS WILL CONTINUE TO DIMINISH THIS EVENING. TEMPERATURES
ARE EXPECTED TO FALL BELOW FREEZING FOR AT LEAST 3 HOURS OR MORE
ACROSS MUCH OF SOUTHEAST COLORADO LATE TONIGHT AND EARLY SATURDAY
MORNING.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

METZE
000 
WWUS75 KPUB 030249
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
849 PM MDT FRI MAY 2 2008

...HARD FREEZE ACROSS SOUTHEAST COLORADO TONIGHT...

.THE COMBINATION OF WINDS SPEEDS DECREASING AND CLOUDS DISSIPATING
WILL ALLOW FOR RELATIVELY COLD TEMPERATURES ACROSS THE SOUTHEAST
COLORADO PLAINS TONIGHT. 

COZ083>089-093>099-031030-
/O.CON.KPUB.FZ.W.0004.080503T0600Z-080503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
849 PM MDT FRI MAY 2 2008

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT SATURDAY.

THIS FREEZE WARNING IS IN EFFECT FOR EL PASO...PUEBLO...EASTERN
FREMONT...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...
KIOWA...BENT...PROWERS...AND BACA COUNTIES. THIS INCLUDES...BUT
NOT LIMITED TO...COLORADO SPRINGS...CANON CITY...PUEBLO...
TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD.

TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR AT LEAST 3
HOURS OR MORE ACROSS MUCH OF SOUTHEAST COLORADO LATE TONIGHT AND
EARLY SATURDAY MORNING.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$

METZE
000 
WWUS75 KPUB 030921
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
321 AM MDT SAT MAY 3 2008

...FREEZE CONTINUES ACROSS SOUTHEAST COLORADO EARLY THIS
MORNING...

.LIGHT WINDS IN COMBINATION WITH MOSTLY CLEAR SKIES WILL ALLOW
BELOW FREEZING TEMPERATURES TO CONTINUE ACROSS LARGE PORTIONS OF
SOUTHEASTERN COLORADO EARLY THIS MORNING.

COZ083>089-093>099-031500-
/O.CON.KPUB.FZ.W.0004.000000T0000Z-080503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
321 AM MDT SAT MAY 3 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

THIS FREEZE WARNING IS IN EFFECT FOR EL PASO...PUEBLO...EASTERN
FREMONT...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...
KIOWA...BENT...PROWERS...AND BACA COUNTIES. THIS INCLUDES...BUT
NOT LIMITED TO...COLORADO SPRINGS...CANON CITY...PUEBLO...
TRINIDAD...LA JUNTA...LAMAR...AND SPRINGFIELD.

TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING ACROSS MUCH OF
SOUTHEAST COLORADO EARLY THIS MORNING.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

$$
000 
WWUS75 KPUB 031457
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
857 AM MDT SAT MAY 3 2008

...FREEZE WARNING EXPIRES...

.TEMPERATURES HAVE WARMED UP. THE THREAT OF FREEZING TEMPERATURES
HAS PASSED.

COZ083>089-093>099-031600-
/O.EXP.KPUB.FZ.W.0004.000000T0000Z-080503T1500Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG...
TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD...
BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR...
SPRINGFIELD...WALSH
857 AM MDT SAT MAY 3 2008

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 

TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS SOUTHEASTERN COLORADO.
THE FREEZE WARNING THAT WAS IN EFFECT WILL BE ALLOWED TO EXPIRE.

$$

LW

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at May 2, 4:26 AM MDT, 7 hours 12 minutes earlier.

Area forecast discussion, May 2, 4:26 AM MDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
426 AM MDT FRI MAY 2 2008

.SHORT TERM...
(TODAY AND TONIGHT)

NUMEROUS METEOROLOGICAL CONCERNS FOR THE SHORT TERM INCLUDING BUT
NOT LIMITED TO WIND POTENTIAL...ESPECIALLY OVER ZONES 89/93/95/96/97
AND 98 AS WELL AS FAR EASTERN SECTIONS OF EL PASO COUNTY...AMOUNT OF
ADDITIONAL SNOW OVER PORTIONS OF ZONES 58>63 AND THE POTENTIAL FOR
UNSEASONABLY COOL TEMPERATURES TONIGHT.

CWFA CURRENTLY EXPERIENCING VARIABLE CLOUDS IN COMBINATION WITH
BELOW CLIMATOLOGY EARLY MAY MORNING TEMPERATURES.  SNOW CONTINUES TO
FALL OVER PORTIONS OF THE CENTRAL MOUNTAINS INCLUDING LEADVILLE
WHERE 1.7 INCHES OF SNOW HAS BEEN REPORTED AS OF EARLY THIS
MORNING.

LATEST SHORTER TERM MODELS INDICATE THAT INTENSE SURFACE LOW
PRESSURE SYSTEM LOCATED OVER NEBRASKA EARLY WILL MOVE INTO IOWA BY
LATER THIS AFTERNOON.  PRESSURE GRADIENT OVER FAR EASTERN SECTIONS
OF CWFA TIGHTENS TODAY AND WILL UPGRADE INHERITED HIGH WIND WATCH
OVER ZONES 84/85/89/93/95/96/97 AND 98 TO A HIGH WIND
WARNING...WHICH WILL BE IN EFFECT FROM 15Z FRIDAY TO 00Z SATURDAY.
THE HIGHEST POTENTIAL FOR WINDS EXCEEDING 58 MPH DURING THIS
TIME-FRAME SHOULD REMAIN WELL EAST OF THE COLORADO SPRINGS
AREA...I.E. OVER THE FAR EASTERN AND NORTHEASTERN SECTIONS OF EL
PASO COUNTY.  FOR NOW...AM PAINTING HIGHEST POTENTIAL WINDS GUSTS IN
THE COLORADO SPRINGS AREA LATER TODAY TO APPROACH 50 MPH. OUTSIDE OF
THE CENTRAL MOUNTAINS TODAY INTO TONIGHT...WILL PAINT GENERALLY LOW
GRADE POPS...WITH THE HIGHEST POTENTIAL EXPECTED OVER NORTHERN
SECTIONS OF THE CWFA.

IN ADDITION TO THE WIND ISSUE...HAVE PAINTED AN ADDITIONAL TRACE TO
4 INCHES OF SNOW FROM 6 AM TO 6 PM OVER THE CENTRAL MOUNTAINS AND
BECAUSE OF THIS WILL EXTEND THE SNOW AND BLOWING SNOW ADVISORY FOR
ZONES 58 AND 60 UNTIL 4 PM MDT TODAY.

ALSO...AT THIS TIME...WILL ALLOW EXISTING FREEZE WARNING FOR THE SAN
LUIS VALLEY TO CONTINUE UNTIL 8 AM MDT.

MAXIMUM AND MINIMUM TEMPERATURES EXPECTED TO RUN WELL BELOW EARLY
MAY CLIMATOLOGICAL AVERAGES TODAY AND TONIGHT AND AM CONCERNED THAT
FREEZE WARNING MAY BE NEEDED TONIGHT...ESPECIALLY OVER ZONES 83>89
AS WELL AS ZONES 89 AND 94. FOR NOW...WILL HOLD OFF ON HIGHLIGHTS
FOR TONIGHT AND LET NEXT SHIFT REVIEW LATEST DATA AND HOIST
HIGHLIGHT IF NECESSARY.

.LONG TERM...
(SATURDAY THROUGH NEXT THURSDAY)

UPPER LOWS INFLUENCE ON SOUTHERN COLORADO DIMINISHES
SATURDAY...AS LOW LIFTS INTO THE GREAT LAKES AND SHORT WAVE RIDGE
BUILDS OVER THE SOUTHERN ROCKIES. SHOULD SEE MODEST TEMP RECOVERY
SATURDAY...WITH MORE SUBSTANTIAL WARMING SUNDAY AS 700 MB THERMAL
RIDGE BUILDS. MOISTURE REMAINS LIMITED THROUGH SUNDAY...THOUGH
SUPPOSE ENOUGH MID LEVEL MOISTURE REMAINS FOR A FEW SPRINKLES OVER
THE CENTRAL MOUNTAINS BOTH SATURDAY AND SUNDAY AFTERNOONS. LOW
LEVEL MOISTURE RETURN CRANKS UP SUNDAY NIGHT AND MONDAY OVER THE
FAR EASTERN PLAINS...AS SURFACE LOW PRESSURE SPINS UP NEAR KLHX
LATE SUNDAY NIGHT. DRYLINE SHIFTS TO THE KANSAS BORDER MONDAY
AFTERNOON AS MOISTURE IS SHUNTED EASTWARD...AT LEAST ACCORDING TO
LATEST NAM AND GFS. WOULD APPEAR BEST CHANCE FOR CONVECTION MONDAY
WOULD BE EXTREME EAST...THOUGH WITH WEAK NORTHERN STREAM WAVE
MOVING BY...KEPT THE RATHER BROAD AREA OF ISOLATED POPS IN PLACE
FOR NOW. BEYOND MONDAY...DETAILS REGARDING THE EVENTUAL EJECTION
OF THE SOUTHWEST U.S. CUT-OFF BECOME HAZY...WITH ECMWF MUCH FASTER
AND FURTHER NORTH THAN GFS. POSITION AND STRENGTH OF THE NORTHERN
JET ALSO IN QUESTION...WITH GFS STRONGER AND FARTHER SOUTH THAN
THE ECMWF. NOT SURE WHICH SOLUTION TO BELIEVE AT THIS POINT...SO
WILL LET CURRENT FORECAST OF LOW POPS AND MILD TEMPERATURES RIDE
FOR ANOTHER DAY. WILL HOPE THAT WE GET A LEAST ONE DAY OF DECENT
PRECIP CHANCES WHEN/IF THE LOW FINALLY EJECTS.

&&

.AVIATION...

VFR CONDITIONS PROJECTED TO CONTINUE AT CWFAS TAF SITES TODAY WITH
PRIMARY CONCERN GUSTY MAINLY NORTHWEST WINDS AT ALL 3 TAF SITES.
STRONGEST WINDS EXPECTED ACROSS THE PLAINS. PROJECT WINDS IN THE
20-40 KNOT RANGE AT PUEBLO AND COLORADO SPRINGS...ESPECIALLY FROM
LATER THIS MORNING UNTIL THE AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 6 PM MDT THIS
AFTERNOON FOR COZ084-085-089-093-095>098.

SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM MDT THIS AFTERNOON FOR
COZ058-060.

FREEZE WARNING UNTIL 8 AM MDT THIS MORNING FOR COZ069>071.

&&

77/10
Hazardous weather outlook, May 2, 7:06 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
706 AM MDT FRI MAY 2 2008

COZ058>089-093>099-031315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
706 AM MDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

1 TO 3 INCHES OF ADDITIONAL SNOW IN COMBINATION WITH GUSTY NORTHWEST
WINDS ARE PROJECTED OVER THE CENTRAL MOUNTAINS TODAY. IN
ADDITION...AS THE WEATHER SYSTEM MOVES ACROSS NEBRASKA TODAY...VERY
WINDY CONDITIONS SHOULD BE NOTED OVER PORTIONS OF EASTERN COLORADO.
WIND GUSTS OF 30 TO 60 MPH ARE EXPECTED OVER PORTIONS OF THE
SOUTHEAST PLAINS...ESPECIALLY OVER SECTIONS OF
OTERO...CROWLEY...KIOWA...BENT...PROWERS AND FAR EASTERN EL PASO
COUNTIES TODAY. FINALLY...UNSEASONABLY COOL MINIMUM TEMPERATURES ARE
ANTICIPATED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROM MONDAY INTO NEXT THURSDAY...ISOLATED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS ARE ANTICIPATED OVER THE REGION. AT THIS
TIME...IT APPEARS THAT THE PRIMARY THREATS FROM THE STRONGEST OF
THESE THUNDERSTORMS WOULD BE HAIL GENERALLY UNDER 1/2
INCH...LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND BRIEF PERIODS
OF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS
WILL BE LIKELY OVER THE CENTRAL MOUNTAINS TODAY AS WELL AS FAR
EASTERN SECTIONS OF EL PASO COUNTY AS WELL AS PORTIONS OF
OTERO...CROWLEY...KIOWA...BENT AND PROWERS COUNTIES TODAY.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:15 AM MDTHigh Wind WarningPUBBent, Crowley, El Paso, Kiowa, Otero, Prowers14 hr

Nearby

Freeze Warnings in Colorado, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.